Alert archive / Connecticut / Coastal Flood Statements in 2016
Coastal Flood Statement 30, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Oct 18, 2016, 3:43 AM EDT for Greater Bridgeport Planning Region, Connecticut. It took effect at Oct 18, 2016, 12:00 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2016, 3:43 AM EDT (07:43 UTC)
- In effect from
- Oct 18, 2016, 12:00 PM EDT
- Expired
- Oct 18, 2016, 3:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
The radar
The Brookhaven radar (KOKX), 52 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
676 WHUS41 KOKX 180743 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 343 AM EDT TUE OCT 18 2016 ...LOCALIZED MINOR COASTAL FLOODING THIS MORNING... CTZ009-181900- /O.NEW.KOKX.CF.S.0030.161018T1600Z-161018T1900Z/ SOUTHERN FAIRFIELD- 343 AM EDT TUE OCT 18 2016 * LOCATIONS...COASTAL FAIRFIELD. * TIDAL DEPARTURES...UP TO 1/2 FT ABOVE ASTRONOMICAL TIDE LEVELS. * TIMING...DURING TIMES OF HIGH TIDE BETWEEN NOON TO 3 PM. * IMPACTS...BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR ADJACENT PROPERTIES. $$ NYZ178-179-181700- /O.EXT.KOKX.CF.S.0029.161018T1300Z-161018T1700Z/ SOUTHERN QUEENS-SOUTHERN NASSAU- 343 AM EDT TUE OCT 18 2016 * LOCATIONS...SOUTH SHORE OF QUEENS AND NASSAU COUNTIES. * TIDAL DEPARTURES...1/2 TO 1 1/2 FT ABOVE ASTRONOMICAL TIDE LEVELS. * TIMING...DURING TIMES OF HIGH TIDE BETWEEN 9 AM TO 11 AM FOR SOUTHERN QUEENS...AND 9 AM TO 1 PM FOR SOUTHERN NASSAU. * IMPACTS...BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR ADJACENT PROPERTIES. $$
1 follow-up statement
974 WHUS41 KOKX 181646 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1246 PM EDT TUE OCT 18 2016 NYZ178-179-181800- /O.EXP.KOKX.CF.S.0029.000000T0000Z-161018T1700Z/ SOUTHERN QUEENS-SOUTHERN NASSAU- 1246 PM EDT TUE OCT 18 2016 HIGH TIDE HAS PAST AND THE MINOR FLOODING THAT OCCURRED EARLIER THIS MORNING HAS RECEDED. TIDES WILL NOT REACH MINOR FLOOD LEVELS WITH THIS EVENING'S HIGH TIDE AND ARE EXPECTED TO REMAIN BELOW MINOR FLOOD LEVELS ON WEDNESDAY. $$ CTZ009-181900- /O.CON.KOKX.CF.S.0030.000000T0000Z-161018T1900Z/ SOUTHERN FAIRFIELD- 1246 PM EDT TUE OCT 18 2016 * LOCATIONS...COASTAL FAIRFIELD. * TIDAL DEPARTURES...UP TO 1/2 FT ABOVE ASTRONOMICAL TIDE LEVELS. * TIMING...DURING TIMES OF HIGH TIDE THROUGH 3 PM. * IMPACTS...BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR ADJACENT PROPERTIES. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Oct 18, 2:19 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Oct 18, 2:19 AM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service New York NY 219 AM EDT Tue Oct 18 2016 .SYNOPSIS... Deepening low pressure tracks northeast across the Great Lakes tonight and up into the Eastern Canada on Tuesday. This will allow a stationary front to the north of the region to also lift up into Canada. Meanwhile, high pressure remains centered in the Western Atlantic Tuesday into Wednesday. A cold front approaches the area Wednesday and then lifts north as a warm front Wednesday night into Thursday. A cold front approaches Friday and moves across by Friday night. High pressure then builds southwest of the area this weekend into Monday next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Minor adjustment were made to reduce cloud cover for the southern two thirds of the region overnight based on satellite observations. Otherwise, the forecast was on track. Stationary front remains north of the region tonight with mid level clouds working east across the area for this evening in a deep-layered W/SW flow. Deepening low pressure tracks northeast across the Great Lakes tonight and up into eastern Canada on Tuesday, sending the front northward as a warm front. This will keep the area unseasonably warm in a light sw flow. Overnight lows will be 10 to 15 degrees above normal in the low to mid 60s. There is an outside chance of an isolated shower this evening in the warm advection, mainly across the interior. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/... Warm heights aloft with a deep-layered SW flow will result in continued unseasonably warm conditions Tuesday with highs in the 70s at the coast and the lower 80s inland. These values have been knocked down just a bit from the previous forecast due to a subsidence inversion limiting the depth of the mixed layer. Regardless, highs look to be at record levels for most of the region. The one limiting factor will be the onshore flow and depth of the mixed layer which could keep temps at the coast a bit cooler than forecast. Lows Tuesday night will be in the low to mid 60s. Patchy fog will be a possibility as well with dew points in the 60s and a diminishing SW flow. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... The predominant SW flow continues throughout the atmosphere. The upper level jet will still be well northwest of the region. These conditions remain Wednesday and Wednesday night with the upper level trough amplifying towards the end of this week and moving east into the area. The upper level trough axis moves across this weekend with the upper level jet taking a dive south of the region. Cyclonic flow aloft is shown in the models for this weekend for the local region. At the surface, high pressure based in the Western Atlantic weakens and pushes farther offshore Wednesday with a weak cold front approaching from the west. Think the SW flow prevails with the stronger ridging aloft prevailing with the SW atmospheric flow. The front weakens and moves in Wednesday, eventually lifting north as a warm front Wednesday night through Thursday. A stronger parent low will be the main controller of the weather pattern late this week as it moves across the Northeast Friday night, pulling a cold front across the region. After this, the front pushes northeast of the local region with the parent low strengthening and taking residence in Southeast Canada for the weekend and possibly into early next week. In terms of weather, the above normal very mild weather continues going into midweek but will turn cooler relatively speaking as rain showers become a better possibility Thursday through Friday. Also, with the continuous SW flow and advection of relatively higher dewpoint air over the waters across the land, patchy to areas of fog will become a higher possibility at night into the morning from mid to late this week. The weekend will be drier but remarkably cooler and closer to normal in terms of temperatures as a cooler Canadian airmass builds in. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... Weak high pressure remains over the terminals. SW winds below 10 KT tonight, but light and variable outside of the city terminals. VFR except fog will be probable for KISP/KGON/KSWF tonight and possible for KHPN and KBDR as well. Although time of onset is uncertain. However, once clouds over the region shift to the east, chances will be better to see fog form. For Tuesday, SW winds increase to 10-15 KT in the afternoon with gusts near 20 KT. .Outlook for 06Z Wednesday through Saturday... .Tuesday night - Wednesday Night...VFR. .Thursday-Friday...MVFR or lower possible in potential showers, especially Thursday night into Friday. .Saturday...Potential for MVFR or lower in Showers. && .MARINE... Next chance for sca appears to be Tuesday night on the ocean with a strengthening SW flow ahead of a cold front. SCA wind gust potential appears to be marginal at best with seas right around 5 ft. Prefer to hold off at this time. Depending on how seas and swells trend, the ocean could still have some residual higher SCA seas Wednesday before mainly sub SCA conditions prevail across all waters mid week until Friday night with a relatively weaker pressure gradient in place. Friday night into the weekend is when the next chance of SCA arrives, mainly for the ocean, with a strengthening pressure gradient. && .HYDROLOGY... Mainly dry conditions will continue through the middle of next week. There is still some of uncertainty with precipitation amounts that may occur with low pressure Wednesday night through Friday night. There is even a chance that a widespread significant rainfall doesn't even occur during this period. && .TIDES/COASTAL FLOODING... Astronomical tides will be running high through Tuesday as a result of a recent full moon. A coastal flood statement has been issued for the south shore back bays of Nassau and Queens. For Tuesday's late morning high tide cycle, astronomical high tides will be trending downward from today's. SW flow is not traditionally favorable for markedly increased surge as some guidance is showing, nonetheless a residual anomaly will likely result in another round of brief minor coastal flooding for the south shore bays of Nassau/Queens, possibly the SW CT Coast. && .CLIMATE... Record high temperatures may be tied or broken on Tuesday October 18th thru Wednesday October 19. Here are the current records for these days. Tuesday October 18 Bridgeport 75/1990 Central Park 82/1928 Islip 74/2006 Kennedy 77/1964 LaGuardia 79/2007 Newark 80/1964 Wednesday October 19 Bridgeport 81/1963 Central Park 83/1963 Islip 74/1998 Kennedy 75/1965 LaGuardia 80/1945 Newark 82/1945 && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...JM/DW NEAR TERM...JMC/DW SHORT TERM...DW LONG TERM...JM AVIATION...JP MARINE...JM/DW HYDROLOGY...JM/DW TIDES/COASTAL FLOODING... CLIMATE...
Hazardous weather outlook, Oct 17, 3:49 AM EDT, 23 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 349 AM EDT MON OCT 17 2016 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-180800- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 349 AM EDT MON OCT 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Coastal Flood Statements in Connecticut, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.